Alert archive / South Carolina / Heat Advisories in 2011
Heat Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jul 11, 2011, 2:43 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jul 12, 2011, 11:00 AM EDT. It was in force for 97 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 2:43 PM EDT (18:43 UTC)
- In effect from
- Jul 12, 2011, 11:00 AM EDT
- Expired
- Jul 12, 2011, 12:37 PM EDT
- In force
- 97 min
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WWUS72 KCAE 111843 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 243 PM EDT MON JUL 11 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 120245- /O.NEW.KCAE.HT.Y.0003.110712T1500Z-110713T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 243 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TEMPERATURES...95 TO AROUND 100 DEGREES. * IMPACTS...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
3 follow-up statements
297 WWUS72 KCAE 120222 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1022 PM EDT MON JUL 11 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 121030- /O.CON.KCAE.HT.Y.0003.110712T1500Z-110713T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1022 PM EDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT TUESDAY. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TEMPERATURES...NEAR 100...WITH HEAT INDEX VALUES UP TO 109. * IMPACTS...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
174 WWUS72 KCAE 121027 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 627 AM EDT TUE JUL 12 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 122200- /O.CON.KCAE.HT.Y.0003.110712T1500Z-110713T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 627 AM EDT TUE JUL 12 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TEMPERATURES...IN THE MID 90S. * IMPACTS...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
429 WWUS72 KCAE 121637 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1237 PM EDT TUE JUL 12 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 130100- /O.UPG.KCAE.HT.Y.0003.000000T0000Z-110713T0100Z/ /O.NEW.KCAE.EH.W.0001.110712T1637Z-110713T0100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1237 PM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS UPGRADED THE HEAT ADVISORY TO AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. HEAT INDEX VALUES OF 110 1TO 115 DEGREES CAN BE EXPECTED DURING THIS PERIOD. * LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TEMPERATURES...NEAR 100 DEGREES. * IMPACTS...EXCESSIVE HEAT COULD LEAD TO HEAT EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jul 11, 2:31 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 11, 2:31 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
231 PM EDT MON JUL 11 2011
.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD OVER THE REGION INTO TUESDAY. HOT
AND HUMID CONDITIONS ARE EXPECTED THROUGH THE MIDDLE OF THE WORK
WEEK. ANOTHER FRONT WILL MOVE THROUGH THE AREA BY LATE WEEK
BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL
COOL DOWN CLOSE TO NORMAL BY THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER RIDGE CONTINUES TO BUILD INTO THE REGION. DRIER AIR ALOFT
WITH STRONG SUBSIDENCE INVERSION IN THE MID LEVELS. THIS CAP
SHOULD INHIBIT MUCH CONVECTIVE ACTIVITY LATE THIS AFTERNOON AND
EARLY THIS EVENING. WEAK SURFACE TROUGH IN THE CSRA MAY BE THE
FOCUS FOR ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON INTO THE EVENING HOURS. LOW LEVEL MOISTURE
OVERNIGHT SHOULD HELP AREAS OF FOG AND STRATUS TO DEVELOP ONCE
AGAIN NEAR SUNRISE TUESDAY.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE HEAT AND HUMIDITY WILL BE THE MAIN WEATHER CONCERN AS
TEMPERATURES PUSH INTO THE UPPER 90S TO AROUND 100 ON TUESDAY AND
WEDNESDAY. DEWPOINTS WILL NOT DROP OFF MUCH DURING THE AFTERNOON
HOURS...RESULTING IN HEAT INDICES EXCEEDING 105 DEGREES AND A HEAT
ADVISORY IS LIKELY FOR TUESDAY. DEEPER ATMOSPHERIC MOISTURE
INCREASES ON TUESDAY AND WILL INCLUDE A SMALL CHANCE FOR
AFTERNOON AND EVENING CONVECTION...THOUGH COVERAGE SHOULD BE
LIMITED UNDER THE STRONG UPPER RIDGING.
THE UPPER RIDGE BEGINS TO BREAK DOWN BY LATE WEDNESDAY AS
SHORTWAVE ENERGY DIVES ACROSS NEW ENGLAND RESULTING IN TROUGHING
FROM THE NORTHEAST DOWN INTO THE MID ATLANTIC. A SURFACE COLD
FRONT WILL ALSO APPROACH THE FORECAST AREA LATE WEDNESDAY AND WILL
PROVIDE A FOCUS FOR CONVECTION. ATMOSPHERE BECOMES MODERATELY
UNSTABLE WITH INCREASING PRECIPITABLE WATER VALUES AND INCREASING
LARGE SCALE LIFT WHICH WARRANTS HIGHER POPS WEDNESDAY AFTERNOON
AND EVENING. TEMPERATURES WILL REMAIN QUITE WARM WITH HIGHS
EXPECTED IN THE UPPER 90S TO NEAR 100 DEGREES WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SOME QUESTION HOW VIGOROUS FRONT WILL BE MOVING SOUTHWARD THROUGH
THE STATE ON THURSDAY. GFS HINTING THAT FRONT WILL MAKE IT CLOSE
TO THE SAVANNAH RIVER BY LATE THURSDAY BEFORE STALLING BY FRIDAY.
UPPER RIDGE CONTINUES TO RETROGRADE WESTWARD WITH GENERAL
TROUGHING ALONG THE EASTERN SEABOARD AND NORTHWESTERLY FLOW ALOFT
OVER THE CAROLINAS DURING THE PERIOD. ALSO SOME UNCERTAINTY
REGARDING GFS SOLUTION OF DEVELOPING WEAK SURFACE LOW JUST OFF THE
NC COAST AND MOVING IT WESTWARD EARLY NEXT WEEK. GENERALLY WENT
WITH CHANCE POPS THROUGH SUNDAY AND SLIGHT CHANCE POPS MONDAY. TEMPERATURES
WILL COOL OFF BACK TO NEAR NORMAL VALUES FRIDAY THROUGH MONDAY AS
WEAK HIGH PRESSURE BUILDS IN FROM NEW ENGLAND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
UPPER RIDGE BUILDING OVER THE FORECAST AREA WITH STRONG MID LEVEL
CAP. NOT MUCH CONVECTIVE ACTIVITY EXPECTED AT THE TAF SITES LATE
THIS AFTERNOON THROUGH EARLY EVENING. A WEAK SURFACE TROUGH NEAR
AGS AND DNL MAY HELP TO INITIATE A FEW SHOWERS AND POSSIBLY A
THUNDERSTORM. HOWEVER...CONFIDENCE IN ANY CONVECTIVE ACTIVITY IS
LOW. SO DECIDED NOT TO INCLUDE AND TEMPO GROUPS OR CB REMARKS.
SO HAVE MAINLY VFR CONDITIONS THIS AFTERNOON THROUGH EARLY TONIGHT.
LOW LEVEL MOISTURE AGAIN TUESDAY MORNING. NOCTURNAL JET SOUTHWEST
NEAR 20 KNOTS DEVELOPS AFTER MIDNIGHT AROUND 1 KFT AND IS EXPECTED
TO CONTINUE UNTIL SHORTLY AFTER SUNRISE TUESDAY. THIS SHOULD KEEP
MOST OF THE MOISTURE ALOFT AS STRATUS CIGS BELOW 1 KT FROM 09Z-14Z
TUESDAY MORNING. LOCATIONS WITH NORMALLY MORE FOG LIKE AGS AND OGB
MAY ALSO HAVE IFR VSBYS AROUND 2 MILES IN FOG. AFTER 14Z TUESDAY
MORNING...MAINLY VFR CONDITIONS EXPECTED AS UPPER RIDGE CONTINUES
TO BUILD OVER AREA.
EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS...ALONG WITH SOME LATE NIGHT AND EARLY MORNING
FOG/HAZE/STRATUS POSSIBLE.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 11 AM TO 9 PM EDT TUESDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...HEAT ADVISORY FROM 11 AM TO 9 PM EDT TUESDAY FOR GAZ040-
063>065-077.
&&Hazardous weather outlook, Jul 11, 5:44 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 544 AM EDT MON JUL 11 2011 SCZ015-016-020>022-025>031-035>038-041-120945- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 544 AM EDT MON JUL 11 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. DENSE FOG ADVISORY. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITIES WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 104 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES ON TUESDAY AND WEDNESDAY AFTERNOONS. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR MOST OF THE FORECAST AREA DURING THESE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-063>065-077-SCZ018-120945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK- 544 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF HOT TEMPERATURES AND HIGHER HUMIDITIES WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 104 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES ON TUESDAY AND WEDNESDAY AFTERNOONS. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR MOST OF THE FORECAST AREA DURING THESE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 9:59 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 959 AM EDT MON JUL 11 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 112200- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 959 AM EDT MON JUL 11 2011 ...HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON... CLOUDS WILL BREAK UP BY NOON AND INTENSE SUNSHINE WILL INCREASE TEMPERATURES INTO THE MIDDLE TO UPPER 90S BY MID AFTERNOON.ALSO ...DEWPOINT READINGS WILL BE IN THE LOWER TO MIDDLE 70S. AS A RESULT ...HEAT INDEX VALUES WILL REACH THE 100 TO 105 DEGREE RANGE FROM 2 PM THROUGH 6 PM. THIS WILL MAKE CONDITIONS UNCOMFORTABLE OUTSIDE. REMEMBER TO DRINK WATER OR NON ALCOHOLIC BEVERAGES TO AVOID BECOMING DEHYDRATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:39 AM EDT | Dense Fog Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 9 more | 3 hr |
| Jul 10, 9:32 PM EDT | Special Weather Statement | CAE | Richmond | 43 min |
| Jul 10, 10:22 PM EDT | Areal Flood Advisory | CAE | Richmond | 53 min |
| Jul 10, 10:44 PM EDT | Flash Flood Warning | CAE | Richmond | 61 min |
Nearby
Heat Advisories in South Carolina, 2011Heat Advisories in Georgia, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.